Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 65, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 4, 2000, 8:42 AM CDT for Mountrail County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2000, 8:42 AM CDT (13:42 UTC)
- Expired
- Jul 4, 2000, 9:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mountrail County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 041346 SVRBIS NDC061-041445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 842 AM CDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 945 AM CDT * AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES EAST OF STANLEY...OR ABOUT 49 MILES WEST OF MINOT...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STANLEY AT 845 AM CDT PALERMO AT 850 AM CDT BLAISDELL AT 905 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4831 10257 4818 10238 4832 10202 4853 10205
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:10 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 4, 3:10 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 AM CDT TUE JUL 04 2000 A SHORTWAVE IN THE SOUTHWEST FLOW OVER NORTHEAST MT IS LIFTING NORTH INTO SASK AS LINE OF TSTMS IN NE ND SLOWS AND WEAKENS. THE RESPONSIBLE TROF NEAR THE MONTANA BORDER WILL MOVE INTO MOIST UNSTABLE AIR OVER CENTRAL ND TODAY AND IGNITE MORE TSTMS BY LATE AFTERNOON. BEHIND THE INITIAL SURFACE TROF...ANOTHER SHORTWAVE COUPLED WITH UPSLOPE LIFT COULD CAUSE MORE VIGOROUS STORMS IN SW ND BY EVENING. THEN MODELS SHOW A CONTINUED SOUTHWEST FLOW WITH A CHANCE OF TSTMS INTO THE EXTENDED PERIOD. .BIS...NONE. LM
In the hours before
Special weather statement, Jul 4, 3:05 AM CDT, 5 hours 37 minutes before
NDZ001>003-009>011-017>019-021-031>033-040-041-043-044-070409- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 305 AM CDT TUE JUL 4 2000 THE SEVERE THUNDERSTORM WATCH EXPIRED AT 3 AM CDT. THE THUNDERSTORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. HOWEVER SOME STORMS MAY STILL CONTAIN BRIEF HEAVY RAIN AND SMALL HAIL.
Special weather statement, Jul 4, 5:09 AM CDT, 3 hours 33 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 510 AM CDT MON JUL 03 2000 ...SEVERE THUNDERSTORMS ARE POSSIBLE OVER WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING... FORECAST...SCATTERED THUNDERSTORMS IN THE WEST WILL MOVE TO THE EAST AND INTENSIFY THIS AFTERNOON. ADDITIONAL THUNDERSTORMS WILL REDEVELOP IN THE WEST LATE THIS AFTERNOON AND EVENING. DISCUSSION....THUNDERSTORMS WILL DEVELOP ALONG A TROUGH AS IT MOVES INTO MOIST UNSTABLE AIR OVER CENTRAL NORTH DAKOTA THIS AFTERNOON. OTHER STORMS WILL DEVELOP NEAR AN UPPER LEVEL DISTURBANCE OVER EASTERN MONTANA AND THEN MOVE INTO WESTERN NORTH DAKOTA DURING THE LATE AFTERNOON OR EVENING. UNSTABLE AIR COULD CAUSE THE STORMS TO BECOME SEVERE. WEATHER SPOTTERS MAY BE NEEDED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. THIS PRODUCT IS FOR PLANNING TPURPOSES ONLY. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATED FORECASTS. LM
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:18 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 57 min |
| Jul 4, 12:20 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 55 min |
| Jul 4, 3:00 PM CDT | Flash Flood Warning | BIS | Bottineau, McHenry, Renville | 4 hr |
| Jul 4, 3:25 PM CDT | Tornado Warning | BIS | McHenry | 35 min |
| Jul 4, 5:05 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 40 min |
| Jul 4, 5:17 PM CDT | Tornado Warning | BIS | Pierce, Rolette | 28 min |
| Jul 4, 5:52 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 38 min |
| Jul 4, 6:25 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 65 min |
| Jul 4, 6:44 PM CDT | Tornado Warning | BIS | Stutsman | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.